Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 8, 2007, 5:53 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 5:53 PM MDT (23:53 UTC)
- Expired
- May 8, 2007, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 082353
FFWEPZ
NMC013-090300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
553 PM MDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 900 PM MDT
* AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM
AND GARFIELD...IN ADDITION TO LOCATIONS ALONG INTERSTATE 25 AND
HIGHWAY 187 IN THAT AREA.
NATIONAL WEATHER SERVICE DOPPLER RADAR NOW ESTIMATES THAT
SLOW-MOVING THUNDERSTORMS HAVE DROPPED UP TO TWO INCHES OF RAIN
OVER PORTIONS OF INTERSTATE 10 AND HIGHWAY 187 NEAR SALEM...OR NORTH
OF HATCH BETWEEN 450 AND 550 PM MDT. ADDITIONAL THUNDERSTORMS TO THE
WEST ARE EXPECTED TO TRACK OVER THIS SAME AREA THROUGH 700 PM THIS
EVENING...ADDING TO THE RAINFALL TOTAL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL
PASO.
LAT...LON 3278 10726 3278 10710 3269 10702 3266 10708
3266 10713 3264 10715 3264 10720 3262 10728
3277 10728
$$
PIEPER1 follow-up statement
000
WGUS74 KEPZ 090255
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
854 PM MDT TUE MAY 8 2007
NMC013-090301-
DONA ANA NM-
854 PM MDT TUE MAY 8 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MDT FOR NORTHWESTERN
DONA ANA COUNTY...
THE HEAVIEST RAINS ASSOCIATED WITH A LINE OF STRONG THUNDERSTORMS
THAT HAS PASSED THROUGH NORTHERN DONA ANA COUNTY...HAVE NOW PUSHED
OFF TO THE SOUTH AND EAST OF THE GARFIELD...SALEM AND HATCH AREAS.
AS SUCH...THE IMMEDIATE THREAT FOR FLASH FLOODING HAS SUBSIDED...AND
THE FLASH FLOOD WARNING FOR NORTHWESTERN HUDSPETH COUNTY WILL BE
ALLOWED TO EXPIRE AT 900 PM MDT.
CONTINUE TO BE CAUTIOUS WHEN DRIVING IN THE AREA...AS
LESS-WIDESPREAD FLOODING OF URBAN AREAS AND LOW LYING AREAS MAY
CONTINUE. NEVER DRIVE YOUR AUTOMOBILE THROUGH WATER. TURN AROUND...
DONT DROWN.
LAT...LON 3278 10726 3278 10710 3269 10702 3266 10708
3266 10713 3264 10715 3264 10720 3262 10728
3277 10728
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:38 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 8, 2:38 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 238 PM MDT TUE MAY 8 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND THROUGH WEDNESDAY EVENING. WITH THUNDERSTORMS HEAVY RAIN...SMALL HAIL AND STRONG WINDS ARE POSSIBLE. THERE IS A ALSO A CHANCE FOR FLOODING IN EXTREME WESTERN TEXAS AND SOUTH CENTRAL NEW MEXICO THIS EVENING AND OVERNIGHT. THURSDAY A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION...DRYING AND WARMING THINGS THROUGH THE WEEKEND. && .DISCUSSION... LOW PRESSURE TROUGH SITTING ACROSS ARIZONA AND NEW MEXICO INTO COLORADO. WITH THE MOISTURE ASSOCIATED WITH THIS LOW AND INSTABILITY PRESENT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. CONDITIONS CONTINUE TO LOOK FAVORABLE FOR SEVERE STORMS WITH GOOD VERTICAL WIND SHEAR...DEEP CAPE AND ABUNDANT MOISTURE. GOLF BALL SIZE HAIL MAY BE REPEATED TODAY WITH THE VERY STRONG THUNDERSTORMS. HAVE A FLASH FLOOD WATCH OUT FOR THE EAST COUNTIES IN THE CWA AS PW VALUES OF .65 FROM THIS MORNING ARE ABOUT 170% OF NORMAL FOR THIS TIME OF YEAR. THE CURRENT MODEL GUIDANCE SHOWS THE GREATEST INSTABILITY SOUTH OF THE BORDER WITH CORFIDI VECTORS STEERING THE STORMS NORTHEAST. HAVE LEFT THE WESTERN COUNTIES OUT OF THE WATCH AS THE MOISTURE AND INSTABILITY THERE DO NOT LOOK AS FAVORABLE. THAT BEING SAID...ISOLATED FLASH FLOODING CANNOT BE RULED OUT WEST OF THE RIVER. THIS WAVE WILL MOVE OUT OF THE REGION LATE WEDNESDAY. AS A RIDGE OF HIGH PRESSURE BUILDS IN BEHIND THE EXITING LOW...THINGS WILL DRY AND WARM. THIS RIDGE WILL REMAIN IN PLACE INTO NEXT WEEK. && .AVIATION...VALID 09/00Z-10/00Z. SCT TSTMS WILL DEVELOP OVER MUCH OF NEW MEXICO AND EASTERN ARIZONA THIS EVENING AND TONIGHT. THESE STORMS WILL AFFECT THE SOUTHERN HALF OF TWEB ROUTE 195 AND ALL OF ROUTE 196. CONDITIONS WILL GENERALLY BE VFR...BUT EXPECT MVFR OR IFR CONDITIONS ALONG WITH GUSTY WINDS...POSSIBLE HAIL AND HEAVY DOWNPOURS NEAR ANY TSTMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 51 78 54 87 59 / 30 20 10 0 0 SIERRA BLANCA TX 49 71 51 85 55 / 40 30 20 0 0 LAS CRUCES 51 77 54 88 58 / 30 20 10 0 0 ALAMOGORDO 47 75 52 84 55 / 30 20 20 0 0 CLOUDCROFT 36 56 39 63 42 / 40 30 20 0 0 TRUTH OR CONSEQUENCES 49 75 51 84 55 / 30 20 10 0 0 SILVER CITY 45 71 49 77 51 / 40 20 10 0 0 DEMING 51 80 52 89 56 / 30 10 10 0 0 LORDSBURG 49 81 52 90 56 / 30 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ024-025-032. TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ055-056. && 23/21
Hazardous weather outlook, May 8, 2:00 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 AM MDT TUE MAY 8 2007 NMZ022>025-030>032-TXZ055-056-091245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 200 AM MDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT. STRONGEST ACTIVITY WILL BE EAST OF THE RIO GRANDE WITH A FEW STORMS PRODUCING HAIL OVER AN INCH IN DIAMETER ALONG WITH WIND GUSTS TO 40 MPH. LOCALLY HEAVY RAINS POSSIBLE WITH OVER AN INCH OF RAIN FALLING AND PRODUCING FLOODING OVER ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY WITH BRIEF HEAVY RAINS ...WIND GUSTS TO 50 MPH AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING...MAINLY EAST OF THE RIO GRANDE. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:59 AM MDT | Flash Flood Warning | EPZ | Doña Ana | 61 min |
| May 8, 3:01 AM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 59 min |
| May 8, 11:52 AM MDT | Flash Flood Watch | EPZ | 18 hr |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.